Alert archive / Texas / Sleet Advisories in 2006

Sleet Advisory 1, NWS Austin/San Antonio, TX

November 29, 20064 counties in Texas

NWS Austin/San Antonio, TX issued this sleet advisory at Nov 29, 2006, 4:58 PM CST for 4 counties in Texas. It took effect at Nov 30, 2006, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 4:58 PM CST (22:58 UTC)
In effect from
Nov 30, 2006, 6:00 AM CST
Expired
Nov 29, 2006, 7:22 PM CST
In force
Issued by
NWS Austin/San Antonio, TX

Counties Burnet County, TX, Gillespie County, TX, Llano County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this sleet advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this sleet advisory went out at Nov 29, 12:05 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Nov 29, 12:05 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CST WED NOV 29 2006

.AVIATION...
STRATUS/CUMULUS MVFR CIGS WILL RISE TO VFR BY 20Z, THEN LOWER TO
MVFR AROUND 03Z. EXCEPT DRT WILL HAVE BRIEF STRATUS MVFR CIGS
UNTIL 19Z, THEN BECOME VFR CIGS WITH MAINLY CIRRUS, THEN AFTER 01Z
BECMG SCT, THEN SKC AFTER 09Z. S TO SE WINDS 10 TO 15 KTS WITH
GUSTS 20 TO 25 KTS WILL PREVAIL, STRONG COLD FRONT WILL MOVE THRU
TAF SITES BETWEEN 09Z AND 11Z WITH WINDS SHIFTING TO N TO NW, THEN
INCREASING TO 20 TO 25 KTS WITH GUSTS 30 TO 35 KTS AFTER 13Z.
ISOLD TO SCT SHRA WILL OCCUR THRU MUCH OF THE FORECAST PERIOD,
ALTHOUGH TSRA PSBL ALONG AND AHEAD OF FRONT BETWEEN 06Z AND 11Z.

&&

.PREV DISCUSSION... (ISSUED 1136 AM CST WED NOV 29 2006)

UPDATE...
MORNING FORECAST HAS A GOOD HANDLE ON THE RAIN CHANCES AND THE
UPCOMING STRONG COLD FRONT. WAS CONSIDERING A CHANCE OF WX GRIDS
TO WORD AS SHOWERS, BUT THE STRONGER THAN FORECAST WINDS AND THE
INCREASED BREAKS IN THE LOW CLOUDS WILL WARRANT HIGHER TEMPS AND
THE POSSIBILITY OF CONVECTIVE TEMPERATURES BEING REACHED. RADAR
TRENDS DO SHOW CONVECTION GRADUALLY BECOMING MORE VIGOROUS LATE
THIS MORNING. THUS WILL ONLY CHANCE WINDS AND TEMPS FOR NOW.

FIRE WEATHER...
WILL PROBABLY NEED TO ISSUE A RFW THIS AFTERNOON VALID FOR
THURSDAY. THE EARLY MORNING TIMING OF THE FRONT WILL MAKE IT MORE
DIFFICULT FOR THE RH LEVELS TO FALL TO 25 PERCENT BEFORE THE
TEMPERATURES LEVEL OFF AND/OR SLOWLY FALL. THUS WILL WANT TO
IMPORT AND ANALYZE THE 12Z MOISTURE DATA BEFORE DECIDING WHICH
COUNTIES WILL BE MOST AFFECTED. CURRENTLY EXPECT THE MOISTURE
FIELDS TO SUPPORT ONLY A 2-3 HOURS OF RFW CRITERIA FOR THOSE AREAS
MOST AFFECTED.

PREV DISCUSSION... (ISSUED 622 AM CST WED NOV 29 2006)

AVIATION...MVFR CIGS WILL GRADUALLY LIFT THIS MORNING TO BECOME
VFR CONDS BY AFTERNOON. DEVELOPING SHOWERS AND THUNDERSTORMS ALONG
THE I-35 CORRIDOR TERMINALS THIS EVENING WILL BRING CIGS DOWN TO
MVFR. KDRT TERMINAL WILL REMAIN VFR. S TO SE WINDS WILL INCREASE
TO 12 TO 22 KTS BY LATE MORNING AND LOWER TO NEAR 12 KTS THIS
EVENING. A STRONG COLD FRONT WILL IMPACT KDRT TERMINAL AROUND 09Z
AND AROUND 11Z ALONG I-35 CORRIDOR TERMINALS WITH WINDS BECOMING
NORTHERLY AT SPEEDS OF 12 TO 22 KTS AND GUSTY.

PREV DISCUSSION... (ISSUED 418 AM CST WED NOV 29 2006)

DISCUSSION...
A DIGGING UPPER LOW AND A COLD AIRMASS WILL BRING NEAR WINTER
TEMPERATURES TO SOUTH CENTRAL TEXAS TOMORROW. THE LEADING EDGE OF
THE COLD AIR IS MOVING THROUGH THE TEXAS PANHANDLE. THE CURRENT
SOUTHWARD SPEED WILL DECREASE DURING THE DAY AS THE DEEPENING LOW
PROVIDED RETARDING WINDS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DEVELOPING SOUTHWARD ALONG INTERSTATE 35 TOWARD
AUSTIN TONIGHT AS THE DRY LINE AND COLD FRONT MERGE. EXPECTING
THE COLD FRONT TO ARRIVE AT THE NORTHERN EDGE OF THE HILL COUNTRY
AROUND 3 AM THURSDAY AND OFF THE ESCARPMENT BY SUNRISE, THEN TO
THE COAST BY NOON. THE COMBINATION OF VERY LOW DEWPOINTS CLEAR
SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO RADIATE DOWN TO
THE FREEZING MARK BY FRIDAY MORNING. AS THE PROGRESSIVE NORTHERN
AND SOUTHERN STREAMS SEND MINOR DISTURBANCES ACROSS THE U.S. A
REINFORCING SURGE OF COLD AIR WILL MOVE INTO SOUTH CENTRAL TEXAS
SUNDAY, KEEPING TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND AND
THE FIRST HALF OF NEXT WEEK. AN UPPER LOW DEVELOPS OFF THE BAJA
COAST MONDAY SENDING CLOUDINESS INTO THE AREA TUESDAY WITH A
CHANCE OF LIGHT RAIN OVER THE RIO GRANDE REGION.

FIRE WEATHER...
WITH THE PASSAGE OF THE COLD FRONTAL BOUNDARY THURSDAY, DEWPOINTS
WILL FALL TO THE TEENS OVER THE WINTER GARDEN WITH 20 FOOT WINDS
FROM THE NORTH AT 20 KNOTS. THE RELATIVE HUMIDITIES WILL FALL TO
25 PERCENT OR LESS OVER THE WINTER GARDEN AREA THURSDAY MORNING.
THEN BY THURSDAY AFTERNOON, THE RELATIVE HUMIDITY RISES ABOVE 25
PERCENT DUE TO TEMPERATURES REMAINING STEADY OR FALLING. AT
PRESENT, THE TIME PERIOD OF LOW HUMIDITIES AND HIGH WINDS WILL BE
FOR ABOUT 4 HOURS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Nov 29, 3:49 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CST WED NOV 29 2006

TXZ171>173-183>194-202>209-217>225-228-301130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
349 PM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF
A FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE LINE TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL...HOWEVER ISOLATED TORNADOES
AND DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO AND THREE...THURSDAY AND FRIDAY

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING
THE EARLY HOURS ON THURSDAY. TEMPERATURES WILL BRIEFLY DROP TO
NEAR FREEZING ACROSS THE NORTHERN HILL COUNTRY WHICH WILL RESULT
IN A MIX OF RAIN AND SLEET. A WINTER WEATHER ADVISORY WILL HAVE TO
BE ISSUED FOR BURNET...GILLESPIE...LLANO AND WILLIAMSON COUNTIES
FOR THURSDAY MORNING FOR LIGHT ACCUMULATIONS OF SLEET.

STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH CAN BE EXPECTED DURING THE DAY. A WIND ADVISORY MAY BE NEEDED
FOR ALL OF SOUTH CENTRAL TEXAS FOR THURSDAY. RELATIVE HUMIDITIES
WILL FALL TO BELOW 25 PERCENT ALONG THE RIO GRANDE. A RED FLAG
WARNING WILL BE ISSUED FOR THE RIO GRANDE PLAINS FOR THURSDAY.

CLEARING SKIES AND MUCH LIGHTER WINDS ALLOW TEMPERATURES TO FALL
TO NEAR OR BELOW FREEZING ACROSS MUCH OF SOUTH CENTRAL TEXAS BY
FRIDAY MORNING. A FREEZE ADVISORY WILL HAVE TO BE ISSUED FOR MUCH
OF SOUTH CENTRAL TEXAS FOR THURSDAY NIGHT INTO FRIDAY MORNING. THE
HILL COUNTRY WILL LIKELY HAVE A HARD FREEZE.

.DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:20 PM CSTRed Flag WarningEWXDimmit, Kinney, Maverick, Val Verde, Zavala26 hr
Nov 29, 4:44 PM CSTFreeze WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more40 hr
Nov 29, 4:44 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more24 hr

Nearby

Sleet Advisories in Texas, 2006Every sleet advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.